Format

Send to

Choose Destination
See comment in PubMed Commons below
Acta Med Indones. 2012 Apr;44(2):145-9.

Acute liver failure related to chemotherapy.

Author information

1
Department of Internal Medicine, Faculty of Medicine, University of Indonesia - Cipto Mangunkusumo Hospital. Jl. Diponegoro no. 71, Jakarta Pusat 10430, Indonesia. leon_natan@yahoo.com

Abstract

Hepatitis B virus (HBV) reactivation is a serious but preventable complication of immunosuppression. Chemotherapy in patients with lymphoma without specific anti-HBV prophylaxis leads to significant impairment of liver function and results in an overall liver-related mortality of greater than 5%. Prevention is a better approach than intervention at the time of reactivation. The cause of death is usually HBV-related fulminant liver failure. We reported a case of a male patient aged 42 years old who was present with acute liver failure related to chemotherapy for treatment of gastric lymphoma. He was later known as having chronic carrier hepatitis B, with high elevated transaminases and hyperbilirubinemia and signs of decompensated liver. The patient was admitted to High Care Unit for best supportive care but his condition was deteriorating and eventually died eventhough he had been already given antiviral agent.

PMID:
22745146
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Indonesian Society of Internal Medicine
    Loading ...
    Support Center